Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 441, NWS Jackson, MS

November 29, 2016Catahoula Parish, Franklin Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Nov 29, 2016, 9:38 PM CST for Catahoula Parish, Franklin Parish, Louisiana. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 29, 2016, 9:38 PM CST (03:38 UTC)
Expired
Nov 29, 2016, 10:45 PM CST
In force
67 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Catahoula Parish, LA, Franklin Parish, LA

The radar

The Ft Polk radar (KPOE), 149 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 29, 9:40 PM CSTTSTM WND DMG4 E Aimwell, LALARGE LIMBS AND POWER LINES WERE DOWN RESULTING IN POWER OUTAGES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 29, 8:50 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2016-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2016-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 391 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1191 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
883 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
391 m²/s²
0-3 km storm-relative helicity
488 m²/s²
Significant tornado parameter
3.5
Supercell composite
15.4

Open this sounding in Storm Lab

The text

As transmitted.

417 
WUUS54 KJAN 300338
SVRJAN
LAC025-041-300445-
/O.NEW.KJAN.SV.W.0441.161130T0338Z-161130T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
938 PM CST TUE NOV 29 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CATAHOULA PARISH IN NORTHEASTERN LOUISIANA...
  SOUTHEASTERN FRANKLIN PARISH IN NORTHEASTERN LOUISIANA...

* UNTIL 1045 PM CST

* AT 938 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  MANIFEST...OR 21 MILES WEST OF FERRIDAY...MOVING NORTHEAST AT 40
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  WISNER AROUND 1010 PM CST. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SICILY
ISLAND AND HARRISONBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST FOR NORTHEASTERN
LOUISIANA.

LAT...LON 3180 9201 3211 9150 3210 9150 3209 9149
      3204 9151 3200 9150 3196 9153 3193 9151
      3191 9154 3187 9158 3182 9157 3180 9158
      3177 9156 3176 9160 3173 9167 3174 9168
      3172 9170 3165 9194 3175 9201
TIME...MOT...LOC 0338Z 236DEG 35KT 3175 9190 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

BYB
1 follow-up statement
750 
WWUS54 KJAN 300438
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1038 PM CST TUE NOV 29 2016

LAC025-041-300448-
/O.EXP.KJAN.SV.W.0441.000000T0000Z-161130T0445Z/
CATAHOULA LA-FRANKLIN LA-
1038 PM CST TUE NOV 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CATAHOULA AND
SOUTHEASTERN FRANKLIN PARISHES WILL EXPIRE AT 1045 PM CST...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST FOR NORTHEASTERN
LOUISIANA.

LAT...LON 3180 9201 3211 9150 3210 9150 3209 9149
      3204 9151 3200 9150 3196 9153 3193 9151
      3191 9154 3187 9158 3182 9157 3180 9158
      3177 9156 3176 9160 3173 9167 3174 9168
      3172 9170 3165 9194 3175 9201
TIME...MOT...LOC 0438Z 236DEG 35KT 3206 9135 

$$

JM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 9:05 PM CST, 33 minutes earlier.

Area forecast discussion, Nov 29, 9:05 PM CST, 33 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
905 PM CST Tue Nov 29 2016

...SEVERE WEATHER ONGOING INTO EARLY WEDNESDAY...

.UPDATE...
Updated for evening discussion.

&&

.DISCUSSION...
Modest atmospheric ascent in an unstable and highly sheared air mass
has lead to a rash of supercell thunderstorms across the
northern/northwest half of the forecast area since early to mid
afternoon. Most of the cells have been following a path parallel to,
and along or a little north, of a diagnosed warm front slowly
lifting north through the region throughout the course of the day.
Model analysis in northern zones is not assessing much surface-based
instability yet most unstable CAPE values are generally well in
excess of 1000 j/kg and many cells near the warm front have been
able to work through any surface based convective inhibition to
generate strong low level circulations and at least a few tornadoes.

This persistent and troubling setup is expected to evolve over the
next several hours as the upper level shortwave to our west starts
to move in and generate more lift. While this happens convergence
around 850 mb (and running a little ahead of the actual surface
front) should work to begin consolidating thunderstorms in our
western half of zones into more a squall line. This squall line will
eventually work its way through the entire forecast area through
early Wednesday morning and potential for severe storms may not
entirely exit the far southeast zones (I-59 corridor) until 5 or 6
am, although hopefully a tad earlier. A transition to predominant
squall line mode will take several hours, but even after this
transition is complete at least a few supercells will still be
possible ahead of linear convection until very late tonight. Of
course supercells will have the highest potential for significant
severe weather and tornadoes but the the anticipated squall line
will still be capable of damaging wind gusts and embedded tornadoes.

Finally, expect showers and a few embedded thunderstorms to trail in
the wake of the main storms by several hours with clearing and
drying ever so gradually taking place late tonight through midday
tomorrow from west to east. /BB/

Prior discussion below:

Tonight through Wednesday...Latest satellite imagery showed a closed
upper low over Western MN. Strong southwest flow continued across the
region around the closed feature. This feature was associated with a
130 plus knot upper jet. On the surface a warm front was pushing
north bringing in a moist unstable airmass in strong low level
southerly flow in response to the developing storm system. A cold
front was located across the Southern Plains. Area radars were
picking up some isolated severe storms across the CWA with a tornado
watch in effect until 9 pm. For late this afternoon into tonight deep
strong shear, 300-400 effective helicity, and instability will
continue to increase across the region which will favor the
development of severe storms with some tornadoes possible. Latest CAM
guidance shows some isolated severe storms for this afternoon and a
broken QLCS for tonight along the cold front. A better severe risk
develops for tonight as a 40-50 knot low level jet and 0-6 km shear
60-70 knots develops. This will help to support a risk of tornadoes
across the CWA during the overnight hours. Timing across the region
will be tough to pin down due to the large window of severe weather
time from now to 4 am. With the strong low level shear in place a one
or two strong tornadoes may be possible. SPC has put some of our
northern counties for a moderate risk of severe with the strong
tornado potential. With the possibility of nighttime
tornadoes,residents are urged to have an emergency plan in place
should Watches or Warnings be issued for their location. This will be
aided by a strong shortwave moving through the Southern Plains. The
models shows a broken line moving ahead of the front across the
region for tonight. The line will be generally parallel to deep layer
flow, which will promote the linear mode of the broken line. So the
primary risks for tonight will be tornadoes, damaging winds, and
quarter sized hail. The line is expected to move out of the CWA by 4
am. QPF totals of 1 to 2 inches across eastern portions of the
forecast area indicate a marginal threat for flooding, but recent
long-term dry conditions in those areas should limit the overall
threat for flash flooding tonight. Heavy rainfall could still produce
localized flooding in low areas. In the wake of the front the rains
will exit the region by Wednesday afternoon. High pressure will build
into the region from the west during the afternoon.

As far as temps are concern lows tonight will be in the upper 40s
northwest to the lower 60s southeast. Highs for Wednesday will range
from the upper 50s northwest to the upper 60s southeast./17/

Wednesday night through next Monday....Slightly cooler drier
conditions will exist across the region behind the front Wednesday
night through Friday, as surface high pressure builds into the
forecast area and quasi-zonal flow sets up over the region.
Temperatures will be a little closer to normal through Friday as
highs range from the upper 50s and lower 60s, and overnight lows dip
back into the 30s.

Models continue to generally agree with another slug of moisture and
rain filtering into the ArkLaMiss by mid-weekend as a low pressure
system develops along the Texas Coast/Gulf of Mexico, and shifts
east northeast towards the north central gulf coast. This moisture
will overspread the forecast area late Saturday into Sunday. There
does remain some timing differences between the ECMWF, GFS, and
Canadian with regard to this system.  With this said, we should
maintain a cool rain late Saturday through at least early Monday as
temperatures during this time period will generally range from the
mid 50s to lower 60s for highs, and lows each night fall into the
middle 40s. /19/

&&

.AVIATION...
00Z TAF discussion

Thunderstorms, severe weather, and sub-VFR flight cats will be a
hindrance to aviation operations through the remainder of the night
and until late morning to midday tomorrow. Severe thunderstorm
threat will gradually wane from west to east from late tonight
through 5 to 7 AM tomorrow from west to east. All VFR conditions
should again dominate by tomorrow afternoon with surface winds from
the west northwest and occasionally gusting over 25 mph, especially
at GWO/GLH. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       57  63  35  60 /  95  21   1   0
Meridian      62  66  35  61 /  93  52   2   0
Vicksburg     52  62  33  61 /  93  11   0   0
Hattiesburg   66  68  37  63 /  90  68   2   0
Natchez       54  63  36  59 /  95  12   0   0
Greenville    47  59  34  58 /  81   3   0   0
Greenwood     51  60  33  58 /  99  10   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

BB/19/17
Hazardous weather outlook, Nov 29, 2:11 PM CST, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
211 PM CST TUE NOV 29 2016

ARZ074-MSZ018-302015-
ASHLEY-BOLIVAR-
211 PM CST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

TORNADOES
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH LATE
TONIGHT...PRIMARILY FROM 5 PM TUESDAY THROUGH MIDNIGHT. THE MAIN
HAZARDS DURING THIS TIME WILL BE DAMAGING WIND GUSTS...QUARTER SIZED
HAIL...AND TORNADOES. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE
THOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

ARZ075-302015-
CHICOT-
211 PM CST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

TORNADOES
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE STORMS ARE EXPECTED AS EARLY AS LATE THIS AFTERNOON THROUGH
LATE TONIGHT...PRIMARILY FROM 5 PM TUESDAY THROUGH MIDNIGHT. THE
MAIN HAZARDS DURING THIS TIME WILL BE DAMAGING WIND GUSTS...QUARTER
SIZED HAIL...AND A TORNADO CANNOT BE RULED OUT. LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE THOUGH WIDESPREAD FLOODING IS NOT
ANTICIPATED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

LAZ007>009-015-016-023>026-MSZ025>051-053>057-059>065-072-302015-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-MARION-
211 PM CST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND
SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

TORNADOES
THREAT...SIGNIFICANT
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE STORMS ARE EXPECTED AS EARLY AS THIS AFTERNOON AND AGAIN LATE
THIS EVENING THROUGH EARLY WEDNESDAY MORNING...WITH THE GREATEST
CHANCES PRIMARILY FROM 7 PM TUESDAY THROUGH 2 AM WEDNESDAY. THE MAIN
HAZARDS DURING THIS TIME WILL BE STRONG TORNADOES...DAMAGING WIND
GUSTS... AND QUARTER SIZED HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE THOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

MSZ019-052-058-066-073-074-302015-
SUNFLOWER-LAUDERDALE-CLARKE-JONES-LAMAR-FORREST-
211 PM CST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MISSISSIPPI...NORTHWEST MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

TORNADOES
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE STORMS ARE EXPECTED AS EARLY AS THIS AFTERNOON AND AGAIN LATE
THIS EVENING THROUGH EARLY WEDNESDAY MORNING...WITH THE GREATEST
CHANCES PRIMARILY FROM 10 PM TUESDAY THROUGH 4 AM WEDNESDAY. THE MAIN
HAZARDS DURING THIS TIME WILL BE STRONG TORNADOES...DAMAGING WIND
GUSTS... AND QUARTER SIZED HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE THOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE*.GIF)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

21

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.WEATHER.GOV/JAN/SAFE
LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

TROPICAL PAGE...
   WWW.WEATHER.GOV/JAN/TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

CURRENT WATCHES AND WARNINGS...
   WWW.WEATHER.GOV/JAN/SAFE

LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/ONLINE/
   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Nov 29, 8:25 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
825 PM CST TUE NOV 29 2016

LAZ007>009-300315-
EAST CARROLL LA-MOREHOUSE LA-WEST CARROLL LA-
825 PM CST TUE NOV 29 2016

...A STRONG THUNDERSTORM WILL AFFECT WEST CARROLL...EAST CENTRAL
MOREHOUSE AND NORTHERN EAST CARROLL PARISHES UNTIL 915 PM CST...

AT 824 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER GOODWILL...OR 19 MILES EAST OF BASTROP...MOVING EAST AT 50 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  DARNELL AROUND 830 PM CST.
  OAK GROVE AROUND 840 PM CST.
  LAKE PROVIDENCE AND SHELBURN AROUND 850 PM CST.
  MILLIKIN AROUND 855 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FOREST AND PIONEER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR NORTHEASTERN
LOUISIANA...AND WEST CENTRAL MISSISSIPPI.

LAT...LON 3280 9171 3300 9117 3293 9121 3291 9120
      3290 9115 3292 9113 3295 9114 3298 9113
      3299 9110 3292 9106 3291 9106 3282 9116
      3275 9117 3264 9160 3267 9160 3267 9162
TIME...MOT...LOC 0224Z 250DEG 44KT 3275 9158

EC
Local storm report, Nov 29, 8:28 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
828 PM CST TUE NOV 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     TORNADO          3 SE COLUMBUS           33.47N 88.37W
11/29/2016                   LOWNDES            MS   TRAINED SPOTTER

            SPOTTER REPORTS VISUAL CONFIRMATION OF TORNADO IN LOWNDES
            COUNTY

&&

PARKER
Local storm report, Nov 29, 8:32 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
832 PM CST TUE NOV 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     HAIL             3 S WINNSBORO           32.12N 91.72W
11/29/2016  E1.00 INCH       FRANKLIN           LA   PUBLIC

            AT CHASE

&&

PARKER
Special weather statement, Nov 29, 9:05 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
905 PM CST TUE NOV 29 2016

MSZ034-040-041-300345-
SHARKEY MS-ISSAQUENA MS-WASHINGTON MS-
905 PM CST TUE NOV 29 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WASHINGTON...
NORTHERN SHARKEY AND NORTHWESTERN ISSAQUENA COUNTIES THROUGH 945 PM
CST...

AT 905 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF LAKE PROVIDENCE... MOVING EAST AT 45 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROLLING FORK...ANGUILLA...NITTA YUMA...PANTHER BURN...GRACE...
MURPHY...GLEN ALLAN...DELTA CITY AND MAYERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST FOR NORTHEASTERN
LOUISIANA...AND WEST CENTRAL...NORTHWESTERN AND CENTRAL MISSISSIPPI.

LAT...LON 3300 9117 3316 9069 3312 9070 3311 9068
      3309 9068 3309 9066 3292 9066 3289 9069
      3281 9116 3284 9115 3289 9107 3292 9106
      3298 9109 3299 9112 3298 9114 3291 9114
      3290 9115 3291 9119 3294 9121
TIME...MOT...LOC 0305Z 253DEG 39KT 3292 9111

DL
Local storm report, Nov 29, 9:14 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
914 PM CST TUE NOV 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     3 NNW PRESTON           32.92N 88.85W
11/29/2016                   KEMPER             MS   EMERGENCY MNGR

            TWO MOBILE HOMES DAMAGED ON COUNTY LINE RD.

0535 PM     HAIL             5 E WALTHALL            33.61N 89.19W
11/29/2016  E1.75 INCH       WEBSTER            MS   EMERGENCY MNGR

&&

JM
Local storm report, Nov 29, 9:28 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
928 PM CST TUE NOV 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     MONEY                   33.65N 90.21W
11/29/2016                   LEFLORE            MS   EMERGENCY MNGR

            A COUPLE POWER LINES DOWN NEAR MONEY

&&

JM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 6:04 PM CSTSpecial Weather StatementJANMorehouse26 min
Nov 29, 6:06 PM CSTSevere Thunderstorm WarningJANMorehouse39 min
Nov 29, 6:42 PM CSTSevere Thunderstorm WarningJANMorehouse, West Carroll30 min
Nov 29, 7:41 PM CSTSpecial Weather StatementJANFranklin49 min
Nov 29, 7:49 PM CSTSevere Thunderstorm WarningJANFranklin41 min
Nov 29, 8:02 PM CSTSpecial Weather StatementJANMorehouse28 min
Nov 29, 8:20 PM CSTSpecial Weather StatementJANMadison40 min
Nov 29, 8:25 PM CSTSpecial Weather StatementJANWest Carroll50 min
Nov 29, 8:42 PM CSTSevere Thunderstorm WarningJANMadison, Tensas63 min
Nov 29, 9:14 PM CSTTornado WarningJANMadison61 min
Nov 29, 9:55 PM CSTTornado WarningJANTensas41 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.